Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Sertraline & diarrhoea?

(5 Posts)
tak1ngchances Fri 19-Apr-13 16:09:09

Sorry for the TMI question blush

I started 50mg Sertraline 3 weeks ago. Had the usual horrible side effects at the start with nausea etc but that all settled down after 1 week and I was feeling really good.

However, in the last 5 days I have been having horrendous diarrhoea in the afternoons. I have to RUN to the loo and then it's very loose and crampy (sorry I said it was TMI). I have a job with lots of meetings and presentations and yesterday I had to peg it out in the middle of a presentation. Morto.

Is this a side effect of Sertraline? Is there anything I can do...I took 2 immodium just now after my 3rd bout of diarrhoea today but that's probably not sustainable as an everyday thing?

Thanks in advance for your help

Juneywoony Fri 19-Apr-13 16:39:33

I remember having this with sertraline, it did stop but if i was anxious it soon came back....... are you overly anxious?

tak1ngchances Fri 19-Apr-13 16:44:37

Yes I have anxiety, that's why I'm on Sertraline. It has been really helping with the anxiety though, I was feeling much calmer and able to cope with things.

To be honest, this diarrhoea is making me more anxious than anything else in my life now, which is such a shame. I feel like I'm out of the frying pan and into the fire...

Juneywoony Fri 19-Apr-13 16:53:21

It's best you speak to your Gp, Psych or whoever prescribed you it really. Remember 3 weeks is still early days for a medication they usually say around 4/6 weeks for it to work properly and settle, i hope it stops soon for you, xxxxxxx

tak1ngchances Fri 19-Apr-13 17:24:33

Thanks juney x

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now